Alert archive / Texas / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Amarillo, TX
NWS Amarillo, TX issued this areal flood advisory at Jun 4, 2012, 11:36 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 11:36 PM CDT (04:36 UTC)
- Expired
- Jun 5, 2012, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 19 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WGUS84 KAMA 050436 FLSAMA FLOOD ADVISORY NATIONAL WEATHER SERVICE AMARILLO TX 1136 PM CDT MON JUN 4 2012 TXC375-381-050730- /O.NEW.KAMA.FA.Y.0021.120605T0436Z-120605T0730Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1136 PM CDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN... POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... RANDALL COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CANYON... * UNTIL 230 AM CDT * AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF POTTER AND RANDALL COUNTIES...ESPECIALLY EASTERN SECTIONS OF THOSE COUNTIES. RADAR PRECIPITATION ESTIMATES SUGGEST THAT MORE THAN ONE INCH OF RAIN HAS OCCURRED IN THESE COUNTIES...WITH MORE RAIN EXPECTED THROUGH 2 AM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN HIGH WATER LEVELS AT UNDERPASSES ALONG INTERSTATE 40...ESPECIALLY AT THE BELL AND WASHINGTON STREET BRIDGES. MOTORISTS ARE STRONGLY URGED TO REDUCE SPEEDS ON INTERSTATE 40 AND BE PREPARED TO BE DIVERTED OFF THE INTERSTATE SHOULD HIGH WATER BE OBSERVED. A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT. TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3560 10209 3560 10165 3478 10166 3478 10209 $$ ANDRADE
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 11:01 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 4, 11:01 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1101 PM CDT MON JUN 4 2012 .UPDATE... UPDATED GRIDS AND PUBLIC PRODUCTS TO REFLECT CURRENT RADAR TRENDS. ANDRADE && .PREV DISCUSSION... /ISSUED 704 PM CDT MON JUN 4 2012/ AVIATION... FOR THE 00Z TAFS...LOW CONFIDENCE FORECAST ON WHEN AND IF THUNDERSTORMS WILL AFFECT THE TERMINALS OVER THE VALID TAF FORECAST PERIOD. THE PANHANDLES SIT UNDER AN UPPER-LEVEL RIDGE WITH SOUTHEAST SURFACE FLOW MAINTAINING ATMOSPHERIC MOISTURE ACROSS THE AREA. SEVERAL UPPER DISTURBANCES CONTINUE TO TRIGGER SCATTERED STORMS...MAINLY NORTHWEST OF THE TERMINALS. ITS POSSIBLE FOR STORMS TO DEVELOP THIS EVENING GIVEN THE WARM...MOIST...AND UNSTABLE AIR MASS IN PLACE ALTHOUGH WEAK FLOW ALOFT WILL KEEP STORM DEVELOPMENT RATHER UNORGANIZED. HAVE INSERTED VCTS AT ALL THREE TERMINALS THIS EVENING WITH VFR CONDITIONS. POSSIBLE FOR ADDITIONAL STORMS TO DEVELOP TUESDAY BUT FOR NOW HAVE LEFT OUT MENTION OF THUNDER. EAST TO SOUTHEAST WINDS WILL REMAIN BETWEEN 5 TO 15 KTS. CLK PREV DISCUSSION... /ISSUED 407 PM CDT MON JUN 4 2012/ DISCUSSION... MAIN FOCUS IS ON THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS. THE SYNOPTIC PICTURE ACROSS THE CONUS FEATURED AN OMEGA BLOCK THIS AFTERNOON...CHARACTERIZED BY UPPER RIDGING CENTERED OVER THE ROCKIES/HIGH PLAINS AND UPPER LOWS OFF THE PAC NW COAST AND OVER THE NORTHEAST. WATER VAPOR IMAGERY SHOWED CONSIDERABLE MID AND UPPER- LEVEL MOISTURE TRAPPED UNDER THE RIDGE...WITH SOME SHORTWAVES ALSO EMBEDDED WITHIN THE RIDGE. ONE SUCH SHORTWAVE WAS OVER SOUTHEAST CO...AIDING THUNDERSTORM DEVELOPMENT OVER THE WESTERN OK PANHANDLE AND NORTHWEST TX PANHANDLE. ANOTHER ELONGATED SHORTWAVE TROUGH/SHEAR AXIS STRETCHED FROM AR WESTWARD ACROSS SOUTHERN OK AND THE SOUTHEAST TX PANHANDLE AND SOUTH PLAINS INTO EAST CENTRAL NM. MAIN SURFACE FRONT WAS LOCATED SOUTH OF THE CWA...WITH CONVECTION DEVELOPING ALONG THIS BOUNDARY ACROSS EASTERN NM AND THE SOUTH PLAINS. A MOIST UPSLOPE FLOW ACROSS THE PANHANDLES NORTH OF THIS FRONT WAS HELPING TO TRIGGER SCATTERED CONVECTION ACROSS THE AREA...WITH THE GREATEST COVERAGE ACROSS THE NORTHWEST NEAR THE AFOREMENTIONED SHORTWAVE. THE FLOW ALOFT REMAINS VERY WEAK UNDER THE UPPER RIDGE...RESULTING IN VERY WEAK DEEP LAYER SHEAR AND SLOW STORM MOTIONS. STORM MOTION WAS GENERALLY TO THE SOUTHWEST AROUND THE UPPER RIDGE. THE MOIST/WARM AIR MASS HAS LED TO AN UNSTABLE AIRMASS WITH MLCAPES RANGING FROM 1500 J/KG IN THE WEST TO NEAR 3000 J/KG IN THE EASTERN CWA. ABSENCE OF DEEP LAYER SHEAR IS EVIDENT IN RADAR IMAGERY...WITH MULTICELL STRUCTURES DOMINATING. THIS WEAK SHEAR WILL HELP MINIMIZE THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...BUT INSTABILITY IS MORE THAN SUFFICIENT TO SUPPORT SOME STRONG TO SEVERE STORMS THROUGH THIS EVENING. ANY SUCH STORMS WILL BE VERY PULSE IN NATURE GIVEN THE LACK OF SHEAR. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH EXPECTED TO BE THE MAIN SEVERE WEATHER THREATS. THERE WILL ALSO BE POTENTIAL FOR LOCALLY HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING OWING TO SLOW STORM MOTIONS AND PRECIPITABLE WATERS IN THE INCH TO INCH AND A HALF RANGE. BEST THUNDERSTORM CHANCES WILL BE THROUGH THE EVENING HOURS. CONVECTION MAY HANG ON INTO THE OVERNIGHT HOURS...BUT SHOULD DIMINISH WITH TIME AS LOW-LEVEL SOUTHEAST FLOW VEERS TO THE SOUTH/WEAKENS AND THE ATMOSPHERE GRADUALLY STABILIZES. OVERALL PATTERN WILL REMAIN FAIRLY STAGNANT OVER THE NEXT FEW DAYS. BLOCKING PATTERN TO STAY IN PLACE AT LEAST THROUGH WEDNESDAY...WITH DIRTY RIDGE REMAINING IN PLACE OVER THE PANHANDLES. COMBINATION OF MOIST LOW-LEVEL UPSLOPE FLOW...MID/UPPER-LEVEL MOISTURE TRAPPED UNDER THE RIDGE...SHORTWAVES EMBEDDED WITHIN THE UPPER RIDGE...WEAK CAPPING...DAYTIME HEATING...AND REMNANT OUTFLOW BOUNDARIES WILL SUPPORT DAILY THUNDERSTORM CHANCES WITH THE HIGHEST PRECIPITATION CHANCES EACH DAY COMING DURING THE AFTERNOON AND EVENING HOURS. FLOW ALOFT WILL REMAIN WEAK...KEEPING STORM ORGANIZATION AND THE POTENTIAL FOR ORGANIZED/WIDESPREAD SEVERE WEATHER LOW. HOWEVER...LIKE TODAY...INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG TO POSSIBLY SEVERE STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS EACH AFTERNOON AND EVENING. LOCALIZED HEAVY RAIN/FLOODING WILL ALSO REMAIN A CONCERN DUE TO SLOW STORM MOVEMENT AND A MOIST AIRMASS IN PLACE. THE ELONGATED SHORTWAVE TROUGH MENTIONED ABOVE IS FORECAST TO CONSOLIDATE AND LIKELY HOVER SOMEWHERE OVER THE FAR SOUTHERN PANHANDLE/SOUTH PLAINS/ROLLING PLAINS VICINITY THROUGH WEDNESDAY...PROVIDING AN ADDITIONAL FOCUS FOR CONVECTION. CONFIDENCE IN ACTUAL LOCATION OF THIS FEATURE IS LOW GIVEN ITS POSITION BENEATH THE BROADER RIDGE AND ANTICIPATED CONVECTIVE INFLUENCES ON BOTH ITS STRENGTH AND POSITION. PRECIPITATION CHANCES CONTINUE THURSDAY AND FRIDAY...BUT LOOK TO DECREASE SOMEWHAT DURING THIS TIMEFRAME AS THE SHORTWAVE NEAR THE SOUTHERN CWA SHIFTS SOUTHEAST AWAY FROM THE AREA AND THE UPPER RIDGE BECOMES A LITTLE MORE DOMINANT. HAVE MAINTAINED A DRY FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. A SOUTHWEST FLOW ALOFT WILL TAKE HOLD AS AN UPPER TROUGH PROPAGATES ACROSS THE NORTHERN ROCKIES...SHUNTING THE RIDGE EASTWARD. LEE TROUGH WILL DEEPEN UNDER THIS INCREASING CROSS-MOUNTAIN FLOW ALOFT...WITH A DRYLINE ALSO STARTING TO TAKE SHAPE SATURDAY AND TIGHTENING UP BY SUNDAY. THIS MAY PROVIDE ANOTHER CHANCE FOR THUNDERSTORMS...BUT WARMING TEMPS ALOFT AND RESULTANT CAPPING MAY STUNT CONVECTIVE INITIATION. THUS HAVE MAINTAINED A DRY FORECAST FOR THE TIME BEING. COOLER TEMPERATURES WITH HIGHS IN THE 80S EXPECTED THROUGH THE END OF THE WORK WEEK...BEFORE WARMING OVER THE WEEKEND AS THE SOUTHWEST FLOW ALOFT DEVELOPS. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH AT LEAST THE END OF THE WORK WEEK DUE TO RECENT RAINFALL...MORE RAIN CHANCES OVER THE NEXT SEVERAL DAYS...AND RELATIVE HUMIDITY LEVELS REMAINING ABOVE 30 PERCENT. RELATIVE HUMIDITY LEVELS MAY FALL BELOW 20 PERCENT ACROSS THE WESTERN PANHANDLES THIS WEEKEND WHILE SOUTH/SOUTHWEST WINDS INCREASE...HOWEVER RECENT PRECIPITATION SHOULD MITIGATE ANY FIRE WEATHER CONCERNS. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jun 4, 11:09 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1109 PM CDT MON JUN 4 2012 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1109 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE PANHANDLES TUESDAY THROUGH FRIDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THESE DAYS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ALSO...HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY.
In the hours before
Local storm report, Jun 4, 8:00 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG ADRIAN 35.28N 102.66W
06/04/2012 OLDHAM TX PUBLIC
PUBLIC REPORTED PART OF ROOF ON A HOUSE WAS REMOVED BY
STRONG WINDS. THIS REPORT WAS RELAYED BY THE SHERIFFS
OFFICE.
&&
EVENT NUMBER AMA1200506
FENNERSpecial weather statement, Jun 4, 8:33 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 833 PM CDT MON JUN 4 2012 TXZ001-002-050230- DALLAM TX-SHERMAN TX- 833 PM CDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR SHERMAN AND DALLAM COUNTIES. AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF STRATFORD... MOVING WEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. CLK
Local storm report, Jun 4, 8:34 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ADRIAN 35.28N 102.66W
06/04/2012 M1.00 INCH OLDHAM TX TRAINED SPOTTER
QUARTER SIZE HAIL AND WIND GUSTS UP TO 50 MPH.
&&
EVENT NUMBER AMA1200507
JACKSONLocal storm report, Jun 4, 8:49 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
849 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 2 S ADRIAN 35.25N 102.66W
06/04/2012 E1.25 INCH OLDHAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200508
JACKSONLocal storm report, Jun 4, 8:51 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
851 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 2 S ADRIAN 35.25N 102.66W
06/04/2012 OLDHAM TX TRAINED SPOTTER
TELEPHONE POLE WAS BLOWN DOWN.
&&
EVENT NUMBER AMA1200509
JACKSONLocal storm report, Jun 4, 9:29 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ADRIAN 35.28N 102.66W
06/04/2012 M1.00 INCH OLDHAM TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED NEAR ADRIAN
0700 PM TSTM WND DMG ADRIAN 35.28N 102.66W
06/04/2012 OLDHAM TX TRAINED SPOTTER
STRONG WINDS BLEW A 6 INCH TREE LIMB DOWN IN ADRIAN.
0708 PM HAIL ADRIAN 35.28N 102.66W
06/04/2012 M1.00 INCH OLDHAM TX TRAINED SPOTTER
0711 PM HAIL 4 S PRINGLE 35.89N 101.46W
06/04/2012 M1.00 INCH HUTCHINSON TX STORM CHASER
0719 PM HAIL ADRIAN 35.28N 102.66W
06/04/2012 E0.88 INCH OLDHAM TX TRAINED SPOTTER
0721 PM TSTM WND DMG ADRIAN 35.28N 102.66W
06/04/2012 OLDHAM TX PUBLIC
PUBLIC REPORTED PART OF ROOF ON A HOUSE WAS REMOVED BY
STRONG WINDS. THIS REPORT WAS RELAYED BY THE SHERIFFS
OFFICE.
0723 PM HAIL 2 S ADRIAN 35.25N 102.66W
06/04/2012 E1.25 INCH OLDHAM TX TRAINED SPOTTER
0723 PM TSTM WND DMG 2 S ADRIAN 35.25N 102.66W
06/04/2012 OLDHAM TX TRAINED SPOTTER
TELEPHONE POLE WAS BLOWN DOWN.
0730 PM HAIL ADRIAN 35.28N 102.66W
06/04/2012 M1.00 INCH OLDHAM TX TRAINED SPOTTER
QUARTER SIZE HAIL AND WIND GUSTS UP TO 50 MPH.
&&
EVENT NUMBER AMA1200501 AMA1200504 AMA1200502 AMA1200505 AMA1200503
AMA1200506 AMA1200508 AMA1200509 AMA1200507
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:23 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Jun 4, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
Nearby
Areal Flood Advisories in Texas, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.